Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 7, 2016, 8:32 PM EDT for 7 counties in North Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 8:32 PM EDT (00:32 UTC)
- Expired
- Jul 7, 2016, 9:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Craven County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 85 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:11 PM EDT | TSTM WND DMG | Winterville, NC | TREE DOWN ON HWY 903 WINTERVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2952 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WUUS52 KMHX 080032
SVRMHX
NCC049-061-079-103-107-133-147-080130-
/O.NEW.KMHX.SV.W.0039.160708T0032Z-160708T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 PM EDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
LENOIR COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
JONES COUNTY IN EASTERN NORTH CAROLINA...
GREENE COUNTY IN EASTERN NORTH CAROLINA...
PITT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 831 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GOLDSBORO TO 9 MILES SOUTH OF LA GRANGE TO NEAR
BEULAVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...KINSTON...WINTERVILLE...AYDEN...
FARMVILLE...LA GRANGE...JAMES CITY...TRENT WOODS...RIVER BEND...
GRIFTON...SNOW HILL...RICHLANDS...BEULAVILLE...MAYSVILLE...
VANCEBORO...PITT GREENVILLE AIRPORT...KINSTON REGIONAL JETPORT...
DOWDY FICKLEN STADIUM AND EAST CAROLINA UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS! PLEASE SEND YOUR REPORTS OF HAIL AND/OR
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING THE
NATIONAL WEATHER SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
&&
LAT...LON 3517 7793 3515 7789 3518 7783 3534 7782
3538 7780 3543 7783 3553 7782 3574 7720
3570 7719 3567 7717 3567 7718 3564 7717
3555 7709 3555 7713 3552 7718 3542 7719
3533 7702 3494 7701 3485 7737 3480 7792
TIME...MOT...LOC 0031Z 253DEG 37KT 3542 7795 3517 7782 3490 7783
HAIL...0.88IN
WIND...60MPH
$$
TL3 follow-up statements
505
WWUS52 KMHX 080046
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
846 PM EDT THU JUL 7 2016
NCC049-061-079-103-107-133-147-080130-
/O.CON.KMHX.SV.W.0039.000000T0000Z-160708T0130Z/
DUPLIN NC-LENOIR NC-ONSLOW NC-CRAVEN NC-JONES NC-GREENE NC-PITT NC-
846 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN DUPLIN...LENOIR...NORTHWESTERN ONSLOW...CRAVEN...
JONES...GREENE AND PITT COUNTIES...
AT 845 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SNOW HILL TO NEAR KINSTON TO NEAR RICHLANDS...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...KINSTON...WINTERVILLE...AYDEN...FARMVILLE...
LA GRANGE...JAMES CITY...TRENT WOODS...RIVER BEND...GRIFTON...
SNOW HILL...RICHLANDS...MAYSVILLE...VANCEBORO...
EAST CAROLINA UNIVERSITY AND COASTAL CAROLINA REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3553 7782 3573 7720 3564 7717 3555 7709
3555 7713 3552 7718 3542 7719 3533 7702
3494 7701 3485 7737 3483 7777 3518 7776
3534 7782 3538 7780 3543 7783
TIME...MOT...LOC 0045Z 269DEG 39KT 3545 7776 3520 7760 3493 7764
HAIL...<.75IN
WIND...60MPH
$$
TL881
WWUS52 KMHX 080057
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EDT THU JUL 7 2016
NCC061-080106-
/O.CAN.KMHX.SV.W.0039.000000T0000Z-160708T0130Z/
DUPLIN NC-
857 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUPLIN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3485 7765 3523 7751 3557 7769 3573 7720
3564 7717 3555 7709 3555 7713 3552 7718
3542 7719 3533 7702 3496 7701
TIME...MOT...LOC 0056Z 251DEG 39KT 3553 7759 3525 7744 3494 7756
$$
NCC049-079-103-107-133-147-080130-
/O.CON.KMHX.SV.W.0039.000000T0000Z-160708T0130Z/
LENOIR NC-ONSLOW NC-CRAVEN NC-JONES NC-GREENE NC-PITT NC-
857 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN LENOIR...NORTHWESTERN ONSLOW...CRAVEN...JONES...
EASTERN GREENE AND PITT COUNTIES...
AT 856 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FARMVILLE TO 8 MILES SOUTH OF GRIFTON TO NEAR
RICHLANDS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...WINTERVILLE...AYDEN...FARMVILLE...
JAMES CITY...TRENT WOODS...RIVER BEND...GRIFTON...RICHLANDS...
VANCEBORO...EAST CAROLINA UNIVERSITY...
COASTAL CAROLINA REGIONAL AIRPORT...BRIDGETON...GRIMESLAND...
SIMPSON...HOOKERTON AND DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3485 7765 3523 7751 3557 7769 3573 7720
3564 7717 3555 7709 3555 7713 3552 7718
3542 7719 3533 7702 3496 7701
TIME...MOT...LOC 0056Z 251DEG 39KT 3553 7759 3525 7744 3494 7756
HAIL...<.75IN
WIND...60MPH
$$
TL152
WWUS52 KMHX 080109
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
909 PM EDT THU JUL 7 2016
NCC079-107-133-080118-
/O.CAN.KMHX.SV.W.0039.000000T0000Z-160708T0130Z/
LENOIR NC-ONSLOW NC-GREENE NC-
909 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LENOIR...
NORTHWESTERN ONSLOW AND EASTERN GREENE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3496 7749 3526 7738 3533 7742 3534 7739
3535 7743 3561 7756 3573 7720 3564 7717
3555 7709 3555 7713 3552 7718 3542 7719
3533 7702 3497 7701 3496 7702 3492 7726
3494 7733 3491 7737
TIME...MOT...LOC 0108Z 253DEG 37KT 3556 7745 3528 7730 3497 7742
$$
NCC049-103-147-080130-
/O.CON.KMHX.SV.W.0039.000000T0000Z-160708T0130Z/
CRAVEN NC-JONES NC-PITT NC-
909 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN CRAVEN...CENTRAL JONES AND PITT COUNTIES...
AT 908 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINTERVILLE TO 8 MILES WEST OF VANCEBORO TO 8
MILES NORTHEAST OF RICHLANDS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...WINTERVILLE...AYDEN...JAMES CITY...
TRENT WOODS...RIVER BEND...GRIFTON...VANCEBORO...
PITT GREENVILLE AIRPORT...DOWDY FICKLEN STADIUM...
EAST CAROLINA UNIVERSITY...COASTAL CAROLINA REGIONAL AIRPORT...
BRIDGETON...GRIMESLAND...SIMPSON...COVE CITY...
POLLOCKSVILLE AND TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3496 7749 3526 7738 3533 7742 3534 7739
3535 7743 3561 7756 3573 7720 3564 7717
3555 7709 3555 7713 3552 7718 3542 7719
3533 7702 3497 7701 3496 7702 3492 7726
3494 7733 3491 7737
TIME...MOT...LOC 0108Z 253DEG 37KT 3556 7745 3528 7730 3497 7742
HAIL...<.75IN
WIND...60MPH
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:49 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 7, 7:49 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 749 PM EDT THU JUL 7 2016 .SYNOPSIS... A trough of low pressure will remain west of the area through late today. A strong upper level shortwave will move east across the area tonight. A weak cold front will move into the area later Sunday and become stationary near the area through Monday. A possible low pressure area will develop along the the stationary front early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 730 PM Thu...Currently under a Severe Thunderstorm Watch until 11 pm tonight across most of the counties in eastern NC. A significant shortwave over the southern Appalachians will continue to move east and cross eastern NC tonight. Ahead of the shortwave showers and thunderstorms have developed late this afternoon and evening. These storms have the capability of producing strong damaging winds. Have lows in the low to mid 70s inland and mid to upper 70s cst...if do get organized band could see rain lower all areas into lower 70s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... As of 215 PM Thu...Lingering shra/tsra will be moving off the coast in the morning with deep WNW flow developing in its wake. Will cont previous fcst of dry conditions thru the aftn as looks like precip with next short wave will hold off til evening. With plenty of sun will be another hot day with highs around 95 inland to upper 80s/around 90 coast. Will again be close to heat advisory many areas as will depend on dewpts holding in the low to mid 70s. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... As of 330 PM Thursday...07/12Z global model suite remain fairly consistent with previous forecast thinking of a mainly zonal flow aloft with downslope low level flow resulting in hot temps into weekend, followed by a weak but more pronounced eastern U.S. upper trough early to mid next week which will allow a weak cold front to push into or through area. Friday Night/Saturday...Still looking like that this period will be on the drier side as low level flow more westerly which translates to downsloping/drier regime, albeit on the hot side. Will continue slight chance (20%) POPs Friday night for northern zones as guidance indicates another weak short wave moving across from west- northwest. Saturday will be hottest day of the period with highs 95-100 interior to 90-95 coast. Sea breeze will be pinned near the coast and with the westerly flow dewpoints will remain relatively low for the interior zones. Believe that heat adv criteria will be relegated to eastern zones with 105-110 degree readings, and 100-105 degree readings for the coastal plain counties due to the lower TD's. Saturday Night/Sunday...Another in series of weak shortwaves will pass through to the north on Sat night pushing a weak front through the area, though with the drier downsloping flow will opt to leave fcst dry for now with thinking that any convection will remain north of the FA. Sunday will be some 5 degrees cooler though still above climo with highs 90-95 inland and 85-90 coast. Heat indices will remain below criteria for heat adv. Sunday night through Monday night...Differences in the global model suite make for a lower than avg precipitation forecast this period as the location of a stationary front and possible approaching stronger short wave could bring widespread organized precip. Currently the strongest support for precipitation is the late Sunday night through Monday night period, with the deterministic CMC and ECMWF indicating cyclogenesis occurring across the vcnty of the leading shortwave on the stationary front. GFS is a drier outlier soln. Will not advertise higher than 40 pops attm due to timing/location uncertainty with the possible low. Temps a bit closer to climo due to the clouds/precip with highs upper 80s to near 90 and lows in the mid 70s. Tuesday through Thursday...A low pop forecast for this period as it appears upper ridging takes hold with typical Bermuda high developing offshore with isolated convective development inland areas each afternoon and mainly dry overnights. Temps near climo with highs near 90 and overnight lows in the low/mid 70s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Short term /through Fri/... As of 730 PM Thu...Mainly VFR conditions will persist through most of the TAF period. An approaching shortwave have produced showers and thunderstorms ahead of it late this afternoon/evening. Expecting scattered showers and thunderstorms through the evening hours with conditions becoming briefly MVFR or even IFR. Some of these storms have had a history of gusty winds up to 40 kts. Conditions will improve after 06z tonight as storms diminish and drier air begins to filter into the area. Light and variable winds should limit fog development overnight, but cant rule out some patchy fog, especially over TAF sites that received rain. VFR conditions will persist throughout Friday with FEW/SCT clouds developing in the afternoon under a light westerly flow. Long Term /Friday Night through Tuesday/... As of 345 PM Thu...Not much precipitation is forecast through Sunday as westerly downslope prevails with mostly sunny/clear skies expected. A cold front will move into the Sunday night and Monday with better chances for precipitation and sub VFR conditions. Patchy fog/stratus will be possible each overnight especially in locations that receive rainfall, otherwise VFR conditions are expected. && .MARINE... Short term /through Fri/... As of 730 PM Thu...current forecast in great shape. No update needed. Pre Dis...Fairly tight pressure gradient will cont southern tier in advance of shortwave thru the evening. Will cont SCA south of Cape Hatteras thru late tonight as expect the gusty winds will keep seas around 6 ft outer waters. W winds 10 to 15 kts early Fri with poss some gusts to 20 kts will become more SW in the afternoon. Over northern waters seas will cont at 3 ft or less with the offshore flow. Over srn tier think seas will be mainly 3 to 5 feet on Fri. Long Term /Friday Night through Tuesday/... As of 345 PM Thu...Typical Bermuda high/inland trough pattern will produce prevailing southwest winds mainly 10-15 KT occasionally gusting to 20 KT through Saturday. A weak cold front is expected to push through the waters Sat night, with winds turning NW though remaining less than 15 kt. Winds turn back around to w or sw Sun before another weak front drops into the waters and becomes stationary Sun night into Mon. Winds become east or northeast north of the front and will remain sw to the south of the front, though winds will remain on the light side. Seas will remain 5 feet or lower through the extended period. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...Small Craft Advisory until 5 AM EDT Friday for AMZ154-156-158. && SYNOPSIS...RF NEAR TERM...RF/BM SHORT TERM...RF LONG TERM...JME/TL AVIATION...RF/TL/BM MARINE...RF/TL/BM
Hazardous weather outlook, Jul 7, 6:16 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 616 PM EDT THU JUL 7 2016 NCZ029-044-079-080-090>094-082230- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 616 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF HOT AND HUMID WEATHER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-081-082230- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 616 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF HOT AND HUMID WEATHER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-082230- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 616 PM EDT THU JUL 7 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-082230- ONSLOW- 616 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF HOT AND HUMID WEATHER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 6:59 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT THU JUL 7 2016
NCZ090-091-072345-
DUPLIN-LENOIR-
659 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUPLIN AND
SOUTHWESTERN LENOIR COUNTIES...
AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
KENANSVILLE...OR 7 MILES EAST OF WARSAW...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KENANSVILLE AND PINK HILL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3508 7808 3517 7792 3515 7789 3516 7789
3518 7784 3521 7783 3530 7767 3508 7765
3492 7798
TIME...MOT...LOC 2259Z 244DEG 17KT 3504 7796
5Special weather statement, Jul 7, 7:42 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
742 PM EDT THU JUL 7 2016
NCZ092-093-095-080015-
CARTERET-JONES-CRAVEN-
742 PM EDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
CARTERET...SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES COUNTIES...
AT 741 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES EAST OF MINNESOTT BEACH FERRY TO
HAVELOCK TO NEAR MAYSVILLE. MOVEMENT WAS EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAVELOCK...NEWPORT...CEDAR ISLAND FERRY TERMINAL...
NEUSE FOREST AND CHERRY BRANCH FERRY TERMINAL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3477 7716 3478 7716 3481 7720 3483 7718
3484 7720 3489 7722 3489 7723 3500 7686
3496 7680 3500 7671 3502 7670 3503 7671
3503 7670 3504 7670 3502 7669 3507 7661
3501 7616 3484 7657 3473 7708
TIME...MOT...LOC 2341Z 284DEG 17KT 3502 7665 3491 7689 3484 7719
TLSpecial weather statement, Jul 7, 7:43 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 743 PM EDT THU JUL 7 2016 NCZ044-090>093-080030- JONES-PITT-CRAVEN-DUPLIN-LENOIR- 743 PM EDT THU JUL 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUPLIN...CENTRAL LENOIR...NORTHWESTERN CRAVEN...NORTHWESTERN JONES AND SOUTH CENTRAL PITT COUNTIES... AT 742 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF BEULAVILLE...OR 15 MILES SOUTH OF LA GRANGE...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINSTON...GRIFTON...PINK HILL...DOVER AND COVE CITY. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3513 7787 3543 7731 3519 7715 3497 7777 TIME...MOT...LOC 2342Z 241DEG 34KT 3509 7774 5
Local storm report, Jul 7, 7:51 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
751 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MAYSVILLE 34.90N 77.23W
07/07/2016 M0.75 INCH JONES NC PUBLIC
1/2 TO 3/4 INCH HAIL FELL FOR A SOLID 6-7 MIN.
&&
EVENT NUMBER MHX1600255
SEKLocal storm report, Jul 7, 8:04 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM MARINE TSTM WIND 2 E CHERRY POINT 34.92N 76.85W
07/07/2016 M38 MPH AMZ135 NC ASOS
KNKT REPORTED A 38 KT WIND GUST
&&
EVENT NUMBER MHX1600256
SEKSpecial weather statement, Jul 7, 8:08 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
808 PM EDT THU JUL 7 2016
NCZ090-091-080045-
DUPLIN-LENOIR-
808 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT DUPLIN AND SOUTHWESTERN LENOIR
COUNTIES...
AT 807 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WARSAW...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARSAW...MOUNT OLIVE...BEULAVILLE...KENANSVILLE...FAISON...
MAGNOLIA...PINK HILL AND CALYPSO.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3519 7816 3518 7808 3519 7805 3519 7802
3518 7798 3517 7797 3517 7793 3515 7789
3516 7789 3518 7784 3522 7783 3522 7773
3495 7774 3482 7773 3489 7815 3504 7815
3508 7816 3509 7817
TIME...MOT...LOC 0007Z 265DEG 31KT 3504 7820
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:08 PM EDT | Special Weather Statement | MHX | Duplin | 37 min |
| Jul 7, 9:31 PM EDT | Special Weather Statement | MHX | Craven | 44 min |
| Jul 7, 11:37 PM EDT | Special Weather Statement | MHX | Carteret | 53 min |
| Jul 8, 12:20 PM EDT | Small Craft Advisory | MHX | 3 hr | |
| Jul 8, 4:10 PM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 22 hr |
| Jul 8, 7:37 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.